Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Why are my stools are black in color?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
Question
Hi Doctory, from yesterday my motion are in black colour.
Posted Fri, 13 Apr 2012 in Digestion and Bowels
 
 
Answered by Dr. Aparna Kohli 10 minutes later
Hi XXXXXXX

Thanks for posting your query.

Black coloured stools can be due to a variety of reasons which include iron ingestion, bleeding in the upper GI tract, anti-coagulant overdose amongst other reasons.

As I believe that more information can help a physician, please answer the following questions:

a. Are you currently receiving any medication?
b. Do you have any other medical illnesses?
c. Do you suffer from any burning pain in the abdomen or chest? Is it related with meals?
d. Do you have any other symptoms like vomiting of blood, fatigue or swelling of the feet ?
e. Do you take alcohol?
f. Have you ever received any blood or blood products?

Awaiting your reply.

Regards
Above answer was peer-reviewed by
 
Follow-up: Why are my stools are black in color? 2 hours later
. Are you currently receiving any medication? - YES Ferrous sulpate with folic acid
b. Do you have any other medical illnesses? - little stomach ache for last few days
c. Do you suffer from any burning pain in the abdomen or chest? Is it related with meals? sometime right chest pains slightly. not related to meals.
d. Do you have any other symptoms like vomiting of blood, fatigue or swelling of the feet ? no
e. Do you take alcohol? no
f. Have you ever received any blood or blood products? no.

I have not got mensist this month, 4 days have gone by till i have not got it. consultant provided mentioned medicine to stop the pregnancy which i dont want to conceive now since i have 1 1/2 years baby.

 
 
Answered by Dr. Aparna Kohli 34 minutes later
Hi,

Thanks for reverting.

The black stools that you currently have are a side effect of take the tablets as before.

Further, please consult your gynaecologist if you do not get your period within a week's time. She can then order a urine pregnancy test to confirm the pregnancy.

In case you have conceived and do not wish to continue the pregnancy, there are several medical and surgical options available. Both options are safe and effective and can be prescribed only after a complete evaluation has been done.

I hope I have answered your query. Please accept my answer if you have no further queries.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor